To: elsa

Discussion in 'Fibromyalgia Main Forum' started by saphire27, Jan 24, 2006.

  1. saphire27

    saphire27 New Member

    Why did you say sometimes we need to back off ultram slowly after being on it for so long? I mean thats the main thing that is helping me. Not on any narcotics. I've actually ran out a few times before, and it was awful, just the pain alone, weakest etc. I have tried to only take half of what my script is, but it was no good.

    I guess you mean't sometimes your body needs breaks from the same meds time to time?I agree too... But i can't do that unless i'm am scribed something that will help as much.

    thanks
  2. elsa

    elsa New Member

    I didn't mean we need to back off of tramadol slowly from time to time. What I meant to say was that if you ever want to stop taking tramadol then you need to back off of it slowly .... decreasing the dose down over a period of time.

    It is because tramadol effects the serotonin and norepinephrine levels .... not to a huge degree and it wasn't intended to do such .... just an ancillary result from it's pain effects.

    When you have been on tramadol for an extended period of time .... and you decide you no longer want to take it ... you must decrease the dose slowly as opposed to just stopping taking it all together.

    It would be a little rough on the neuro's just as it would be rough (but more so) if you stopped taking an AD all together ... cold turkey.

    Sorry if I didn't make that one clear. As far as I can tell, if tramadol is working for you and helps make your life a better one then keep right on taking it.

    I certainly do .... almost two years now. I haven't needed as large a dosing schedule lately as I have in the past, but I absolutely still take it on a daily basis. It makes a big difference in my quality of life.

    Hope that helps to clear thing up ... sorry about that.

    Take care,

    Elsa
  3. saphire27

    saphire27 New Member

    I understand.

    That seritonin level is probally why i have been getting so much anxiety lately????
    And thats probally why my Dr has put me on celexa, i've only been on that for about 2 weeks, but i can already tell a difference in how i react to things, i want her to bump it up a bit though, i'm only on 20 mgs.It could be better. I also like how the ultram helps the pains, but don't care for the jittery effects, also it seems to make things really LOUD here, or could that be the fibro? Lights & noises just kill me.

    Nice to meet you!
    Saph
  4. elsa

    elsa New Member

    I don't know about serotonin and anxiety .... Serotonin is the "chill out" neurotransmitter so it should have the opposite effect on you.

    If you were feeling too sleepy, numb and complacent I would think that the serotonin in your AD and the small amount of serotonin that tramadol prevents from being taken up would be too much for you. As it is, I doesn't seem like a problem for you.

    Making things LOUD !!! and BRIGHT!!! I'm afraid is a consequence of CFS/FMS. Some people suffer from it more then others (which is so like our illness).

    Dr. Chaney has a very interesting theory on the "why's" of that. Mikie has a very good understanding of Dr. Chaney and has followed his research and practice extensively. Maybe you can post a special thread to her about anxiety, intolerance to noise, light and too much "action" surrounding you.

    I'm afraid I may lose something in the translation for you .... kind of like the middle man dropping the ball .., LOL ...

    I never took AD's for the treatment of CFS/FMS ... Oh, wait, that's a fib .... I did ... for about two months. I really wanted to give it a try .... I didn't want to short myself from a possible treatment because of past experiences.

    I am one of the lucky ones in that I have an excellent relationship with my main doctor .... He completely understood when, after two months, I said enough. We tried it ... didn't work on pain or sleep and it made me too, too stupid.

    I train and show hunters ... horses ... I cannot afford to be numbed out and loopy ... You know, the "I could not care less about anything ... safety on horseback and jumping included" side effect that goes hand in hand with AD treatment.

    I think AD's are wonderful things for people who are suffering from depression. I think they are risky for treating pain and sleep when there are other medications out there created specifically for those problems.

    Neurotransmitters are heavey hitter substances. I preferred supplementing with amino acids to build my own neurotransmitters vs. using an rx to prevent the re-uptake of the same number of neuro's I already had.

    Please don't think I am against prescription medications. Far from it!! Take plenty myself ... mostly in support of quality of life while I was/am treating underlying issues that CFS/FMS threw out of wack.

    I wish you well on your treatment travels. It has been an interesting journey for me and one, I know, will continue on forever.

    Always keep your chin up and keep positive. Remission is possible ... I am absolute proof of it. My PCP declared "early remission" last June and my integrated MD said the lovely words "full remission" just this past Monday.

    Remission does not mean CFS/FMS is gone and never coming back. It also does not mean I don't have to do anything special to maintain it.

    Our illness is chronic .... my life will never go back to the way it was prior to diagnosis. But you know what? It's OK ... I think I am better for the experience. Sounds Pollyanna-like, but I really mean it.

    I have learned so much about what is important in life and what's just "fluff". I can't really explain it well, ... I hope you know what I mean.

    Anyway ... think about posting that thread to Mikie. She can really shed some light on the questions you have posed.

    I hope you are having a good day ....

    Take care,

    Elsa